Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 45, NWS Tucson, AZ

September 4, 2025Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 4, 2025, 2:20 PM MST for Pima County, Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2025, 2:20 PM MST (21:20 UTC)
Expired
Sep 4, 2025, 5:15 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 87 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 9.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2159 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WGUS55 KTWC 042120
FFWTWC
AZC019-021-050015-
/O.NEW.KTWC.FF.W.0045.250904T2120Z-250905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
220 PM MST Thu Sep 4 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  North Central Pima County in southeastern Arizona...
  Southwestern Pinal County in southeastern Arizona...

* Until 515 PM MST.

* At 220 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.75 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.0 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  North Komelik, Kohatk and Jack Rabbit.

This includes the following streams and drainages...
  Santa Rosa Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3251 11204 3252 11206 3257 11208 3263 11204
      3263 11193 3260 11182 3254 11180 3248 11184
      3248 11201

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KM
2 follow-up statements
634 
WGUS75 KTWC 042257
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
357 PM MST Thu Sep 4 2025

AZC019-021-050015-
/O.CON.KTWC.FF.W.0045.000000T0000Z-250905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
357 PM MST Thu Sep 4 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST THIS 
AFTERNOON FOR NORTH CENTRAL PIMA AND SOUTHWESTERN PINAL COUNTIES...

At 357 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.75 and 1.5 inches of rain 
have fallen. Additional rainfall amounts up to 0.25 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Komelik, Kohatk and Jack Rabbit.

This includes the following streams and drainages...
  Santa Rosa Wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3251 11204 3252 11206 3257 11208 3263 11204
      3263 11193 3260 11182 3254 11180 3248 11184
      3248 11201

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KM
149 
WGUS75 KTWC 050008
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
508 PM MST Thu Sep 4 2025

AZC019-021-050018-
/O.EXP.KTWC.FF.W.0045.000000T0000Z-250905T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
508 PM MST Thu Sep 4 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MST THIS AFTERNOON FOR 
NORTH CENTRAL PIMA AND SOUTHWESTERN PINAL COUNTIES...

Flash flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM MST for a portion of 
Southeast Arizona.

&&

LAT...LON 3251 11204 3252 11206 3257 11208 3263 11204
      3263 11193 3260 11182 3254 11180 3248 11184
      3248 11201

$$

CWR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 10:03 AM MST, 4 hours 17 minutes earlier.

Area forecast discussion, Sep 4, 10:03 AM MST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1003 AM MST Thu Sep 4 2025

.SYNOPSIS...Becoming mostly cloudy today with scattered showers
and thunderstorms across southeastern Arizona. Moisture will
continue to push into the area through Saturday, potentially
bringing periods of heavy rainfall and increased likelihood for
flash flooding. High temperatures today and Friday will be well
below normal. Dry conditions arrive next week as well as a return
to near normal temperatures.

&&

.UPDATE...Considerable cloud cover over areas south and east of
Tucson this morning with light showers moving NE across Cochise
county. Rainfall totals so far have been less than 0.10" West of
Tucson the sky was clear and that area will be the focus for
scattered showers and thunderstorms with main threat being gusty
winds, blowing dust and brief heavy rain. 04/12z HREF continues to
show 10% chance for neighborhood probabilities of 3" inches. With
that said, and due to some antecedent wet conditions across
western and central Pima county, went ahead and issued a Flood
Watch for areas mainly west of a Picacho Peak to Sasabe line.

Turning our attention to Hurricane Lorena, latest NHC track has
slowed down considerably and will likely stall near the Baja
Spur. Tropical plume and associated heavy rain is now across
Sonora Mexico with our border areas on the northern fringe. At
this time will continue the Flood Watch for Friday but will
evaluate possible continuance.

&&

.PREV DISCUSSION... /issued 333 AM MST Thu Sep 4 2025/

A northward surge of mid-level moisture will deliver an
increasingly broad area of cloud cover today across much of
southeastern Arizona. The 10Z GOES-19 satellite picture shows
stratus overspreading Santa Cruz and Cochise counties this
morning, with further northward and westward expansion expected.
The expansion of cloud cover will have a big impact on
thunderstorm chances today, especially thunderstorms capable of
heavy rain, as instability will be limited with lack of
insolation. 00Z HREF probabilities of CAPE exceeding 500 J/kg are
rather low, with the exception being central to western Pima and
Pinal counties. The probability of this modest instability value
to reach Tucson and Nogales sits at 50 percent, of course
depending on the spatial coverage of this cloud deck. What this
means for precipitation chances is that fairly widespread chances
for measurable rain is in the forecast, with chances for moderate
to heavier rainfall rates mainly kept from Tucson- Nogales west
and north. Scattered lighter showers with embedded thunderstorms
east of this line. With widespread cloud cover, today will be well
cooler than yesterday with desert location forecast highs ranging
from the mid 70s in southern Cochise and Santa Cruz to 85-90
elsewhere. A flash flooding threat will accompany any thunderstorm
this afternoon and evening, mainly west and north of Tucson.

Moisture continues to push into southeastern Arizona Friday and
Saturday, likely aided at least in part by approaching Hurricane
Lorena. Lorena has been a fairly big question mark the last couple
days in regards to its path and timing. Recent model trends have
slowed Lorena's northward trek down with average ensemble
solutions nudging the potential track a bit westward.
ECMWF/Canadian ensemble tracks continue to feature a contingent
that take Lorena westward into the Pacific by the time it reaches
central Baja, though there remains members tracking it north into
Sonora (including more heavily the GEFS ensemble suite).
Additionally, as described by the recent NHC discussion, it's
likely Lorena would decay into a remnant low by Saturday
morning...which would make recent upper- end model QPF runs in
southeastern Arizona more unlikely. That said, the remnants would
still provide a healthy moisture source as low to mid level flow
maintains a southerly component into southeastern Arizona. 1.3-1.7
inch precipitable water values (exceeding the 75th-90th percentile
of climatology for this time of year) will overspread the area
Friday and Saturday, with then the major question becoming
instability and an initiation trigger. If there remains widespread
clouds and Lorena's remnant circulation fails to reach even
Sonora, the heavy rainfall threat will be reduced. This is likely
playing out in the 00Z ensemble spread of precipitation Friday-
Saturday as well as WPC's QPF forecast in the 0.5"-1.25" range
across Santa Cruz and southern Cochise county, with isolated
pockets to 2". All that said, with the healthy precipitable water
values in place and the continuing potential for the remnants of
Lorena to produce long- duration moderate rainfall, the current
Flood Watch remains in effect. Further details need to be worked
out as lead time decreases over the coming day, so keep up to date
with the forecast.

Sunday onwards sees a shift to westerly flow aloft, drying out
southeastern Arizona. Lingering shower/thunderstorm chances
Sunday, especially over mountain locations, then a dry forecast
going into next week. 00Z global deterministic models show an
amplified trough over the California coast with nearly meridional
flow over southeastern the second half of next week. This may drag
some moisture back into the area, but for now precipitation
chances for that period remain very low. The high temperature
trend for the coming 7 days transitions from well below normal
today through Saturday to back to near normal by mid-week next
week.

&&

.AVIATION...Valid through 05/12Z.
BKN-OVC stratus at 6k-10k feet with pockets down to 4k feet
expanding from KOLS- KDUG towards KTUS- KSAD today. Sctd -SHRA
with isolated -TSRA within stratus deck, especially south towards
KOLS-KDUG, where MVFR conditions within rain are possible. Near,
north, and west of KTUS scattered thunderstorms likely to develop
this afternoon with gusts to 40 kts and heavy rain. Surface winds
mainly southerly and under 12 kts outside of thunderstorms.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Minimum relative humidities well above 30
percent today through the weekend. Scattered showers and
thunderstorm chances each day through Saturday, with drying
conditions Sunday onwards. Surface winds today mainly out of the
south and under 14 mph, though gusty and erratic winds possible
with any thunderstorm. Winds generally remain light through the
coming days. High temperatures will be below normal through the
weekend then warming back to near normal next week.

&&

.HYDROLOGY...Recent model runs and the latest QPF forecast from
WPC for Friday and Saturday have seen forecast rainfall amounts
come down as Hurricane Lorena is forecast to slow down and weaken
further away from southern Arizona than previously expected.
Current forecast still produces an area of 1" to 1.5" of rain,
with locally higher pockets up to 2.5", through southern areas of
southeastern Arizona. A Flood Watch remains in effect from 12
noon Friday through 5 PM Saturday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Flood Watch from 1 PM this afternoon to 8 PM MST this evening
  for AZZ501-502-505.

 Flood Watch from Friday afternoon through Saturday afternoon for
  AZZ503-504-506>514.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:25 PM MSTDust Storm AdvisoryTWCPima, Pinal93 min
Sep 3, 6:33 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Sep 3, 9:42 PM MSTAreal Flood AdvisoryTWCPinal2 hr
Sep 4, 9:21 AM MSTFlood WatchTWCPima, Pinal9 hr
Sep 4, 1:57 PM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr
Sep 4, 2:34 PM MSTDust Storm WarningTWCPinal48 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.